MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: not available due to hospital policy.A2: age & date of birth: not available due to hospital policy.A3: patient sex: not available due to hospital policy.A4: weight: not available due to hospital policy.A5: ethnicity: not available due to hospital policy.A6: race: not available due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: requested, not provided.E3: occupation: cvt.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual sample, no anomaly was found.Search of the past complaint file, no other similar report from other facilities was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the involved device wire was feeling strange during the procedure, therefore the wire was removed.The wire had a coating on the end portion of the wire.That portion of the wire had detached itself from the wire body.The procedure being performed was a leg intervention.Estimated blood loss was less than 250 cc.The event occurred intra-operative.The patient was not injured, medical or surgical intervention was not required.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 23 aug 2023: nothing was left in patient.Photo was provided of the item and package was provided with the ppr that has the lot# on it.No testing was performed to confirm the tip of the broken wire was removed from the patient because the wire was stretched out, not broken.Additional information was received on 24 aug 2023: the customer pulled the wire out of the patient in its entirety.All in one piece.Additional information was received on 25 aug 2023: product was a guidewire.Not infectious and no anti-cancer agents.The guidewire was placed with a like kind and the rest of the procedure was completed.Cannot recall if a stent or balloon had been inflated/deployed.The physician indicated that something didn't feel right, so he removed the guidewire.We were working on the patient's left with superficial femoral artery (sfa) right lesion to be stented.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual and magnifying inspections of the actual sample revealed: (i) that the urethane had been peeled off at the distal end; (ii) the exposed core wire was approximately 190 mm; (iii) the peeled urethane had been rolled up approximately 225 mm; (iv) the overlapping area was approximately 61 mm; (v) no scratch or other anomaly was found in the area where the urethane had been rolled up; (vi) no scratch or other anomaly was found in other sections.The outer diameter of ptfe coated part was confirmed to meet the factory's specifications.No anomaly was found.Past simulation test was conducted.An abrasion was made to the urethane layer of a test sample.The test sample was pulled in the withdrawal direction and drawn into the catheter.While the abrasion of the test sample was caught on the catheter, the pulling operation was continued.Test result, urethane was peeled toward the distal direction.From the results of the investigation, as one of the possibilities, it was thought that this event was caused by the following mechanism; however, since the details at the time of use were unknown, it was not possible to clarify the timing of occurrence.When the actual sample was used with a concurrently used device, the urethane layer of the actual sample was abraded by some hard object (e.G., stenotic lesion).When the actual sample in the state of (1) was pulled into the catheter (withdrawal operation), the abrasion area was caught in the catheter.As the withdrawal operation continued in the state of (2), the urethane was peeled toward the distal direction.Ashitaka factory is always making efforts to maintain the product quality by performing following controls.In the product assembling process, 100% visual inspection is performed to assure that there is no anomaly in the appearance.The instructions for use (ifu) of this product includes the following information: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewireadvantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewireadvantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17762181
Report Number9681834-2023-00180
Device Sequence Number15206400
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberN/A
Device Catalogue NumberGA3502
Device Lot Number230221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date09/16/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown